Yes, Coco has been doing great now that they put him on prednisone, but all of a sudden about 3 days ago he started acting really wierd, not like his normal self and I am wondering if it may be a side affect to the drug. He has been sleeping alsomst constantly now, and he accepts my brothers and my dad less than he normally does, barks at them more, and trusts them less. He has also been peeing on the floor in the house, which is extremely abnormal for him. Today he even lifted his leg and peed on the automan. He never pees in the house. He always tells us when he needs to go out. Is this just a normal reaction to the drug, or do you think he may be having more problems?
increased thirst and urination are well known side effects of prednisone. i am surprised your vet didn't tell you this. also an increase in appetite is an effect but not a common one. long term use ( meaning years of use ) can damage kidneys. the weird mental habits are not common ones but i do know of people who cannot take pred because it messes up their heads and balance.
My son takes prednisone when his asthma gets really bad. It makes him very hyper and jittery. On the other hand my sister took it once and had a terrible allergic reaction to it. In dogs, like people, I guess it all just depends. I'd just keep an eye out and see if it gets better. After he gets used to taking the medicine the side effects should lessen.
poor coco...I wish him the best...I hope he can end up taking less of these things so he can save his kidneys. And for your sake...to save the house...I feel for you...my old brittney has not wet in the house for over 10 years..and he started too...peed on my husbands computer tower in the back...and upstairs in my dining room...I was so shocked I still hardly believe it...he was dependable for 10 or more hours in the house...I dont no what to expect from him now...he growels and acts timid...the vet isnt much help...any way...thats my problem...Good luck with the pooch... :o)
We tried it on my poodle, and all that happened was she thought she was going to die of hunger and she got depressed. She did not want to sit on my lap like she normally does. She was in her bed alot or under my bed. If the side effects don't accomplish what's nessecary then she should be taken off of it. talk to your vet.
Taji and Piper are on Prednisone. Taji has been very hyper and jittery. I took them to get groomed this weekend and his groomer said that she had never witnessed him act the way he did on Saturday. He barks at everything and everybody and runs in circles. He's been pacing a lot, too. Piper, on the other hand, has been somewhat more hyper than usual, although not nearly as bad as Taji.
i think it can have these effects. my lab was on it once for a few days and she got really weird. as soon as she was done with it she was back to her old self. she had accidents in the house on it, too.
i was put on prednisone last week to help a reaction to poison oak. i was also on it at easter for a bad reaction to medication. i was then, and am now, thirstier than ever, and peeing all the time. also you retain water, so you bloat up to a million times your normal size. i feel like a sausage stuffed in casing- like a pin could pop me. they did make me tired when i started them for a few days...how long is the Rx for? because for people it i susually a short course- 7-10 days.